MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that when opening an accu-pass device a sting was felt, looking at the sleeve it was pierced by the device nozzle.It is unknown whether the event happened during surgery and if there was patient involvement and if there was a back-up device available or if there was a surgical delay.
 
Event or Problem Description
It was reported that during set up for an arthroscopic shoulder instability procedure, when opening an accu-pass device a sting was felt, looking at the sleeve it was pierced by the device nozzle.A back up device was available to complete the procedure.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
B5 and h6 (health effect - impact code) updated.H3, h6: a device deficiency was identified, however the root cause of the reported event could not be determined since the device was not returned for evaluation.An analysis of the customer provided images found the accu-pass device pouch was pierced by the device nozzle.A review of the packaging specifications found that personnel must place the sleeve all the way onto the device.Align the sharp tip of the device to the side so that it is not protruding up into the sleeve and confirm the presence of seals on all edges of the pouch.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16753462
Report Number1219602-2023-00554
Device Sequence Number17001417
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2073992
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown